TAPERING OFF CYMBALTA pain is awful

Discussion in 'Fibromyalgia Main Forum' started by lin-z, Jan 15, 2006.

  1. lin-z

    lin-z New Member

    I went to the rheum last week and told him i still felt alot of pain so he said then lets take you off the cymbalta if its not working. I have been on 60 mg(2-30s) a day for a few months and i am taking one a day now for a week then he wants me to start lyrica(slowly at first).

    I cant believe just cutting out 30 mg of cymbalta would cause this horrible pain. I am not feeling any other side effects except for the pain but I cant function. I am supposed to start lyrica on thursday and if it doesnt help I am at wits end.


    My blood work is fine and I am willing to try something else but this is unbearable...Do you think its the smaller dose of cymbalta or just a coincidental flare? I really never thought the cymbalta helped so now I dont know what to think....help please :/
  2. HAPPYDOGSUZ7777

    HAPPYDOGSUZ7777 New Member

    Aloha,
    I am tappering off Cymbalta also.I was on 60mg for about a year now. I want to be off all that kind of medicine cause it totally keeps me dependant on the medical insurance thing!
    I mean Thank God I have medical insurance! but if I want to go into business for myself I can't afford the medical!
    Also I have been hearing how bad Cymbalta is for the liver!
    Anyway I am on 30mg now after a month of tappering slowly.
    I am noticing a rise in pain but I can handle it with 2 pain pills per day.I hope all of us can be some day drug and pain free, God Bless, ><>Suzanne<><
  3. lin-z

    lin-z New Member


    what pain meds are you on that seems to help?

    Lindsey
  4. bigmh

    bigmh New Member

    Good morning, lin-z...I took myself off of Cymbalta a week ago, tapering down from 80 mg/day to none. It was causing terrible dry mouth (and therefore dental problems), zero libido, and I just felt like I wanted to not be dependent on an AD.

    I have had some extra pain, too, but not too bad. I'm sorry for your pain increase. I have had lots of anxiety, though...wow...unable to sleep, very tense, and feeling like there were 100 bugs in my stomach and crawling all over me...yuck! My doctor prescribed Xanax as needed for the anxiety, and that has helped.

    I take methadone, 10 mg 2-3X/day. That is the best pain med that I have tried. I hope that if you want to try it, you have a doctor that will prescribe it. We (doctor and I) are going to wait a month and see how I do...I may try Lyrica at that point.

    I wish you the best....I know how difficult all of this is...balancing the meds, the pain, and life.

    Oh...I should mention, I tapered off of Cymbalta very quickly...80mg to none in a week...probably too fast. Also, the anxiety is slowing decreasing and becoming less frequent. I'll say a prayer for you....good luck, B